Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Ear pain days after antibiotics
    avatar
    monja87 posted:
    This week my left ear started bothering me; in the beginning there was no pain, only the sensation that it was "stuffed up." Tuesday night it suddenly felt as if it were totally blocked by something in the ear canal. Wednesday I asked a nurse friend to look in the canal with her scope, and she said all she saw was dead skin. She suggested washing with hydrogen peroxide, which I did for a couple of days without clearing the "blockage." Although I continued to be annoyed by it, there was still no pain until Friday when it started to feel like my ear was swelling shut. So I went to the doctor Friday afternoon. He looked in both ears, asked me which hurt worse, and said that I have a middle ear infection. (I was a little surprised because I am able to pop the ear when I yawn, and I didn't think I would be able to do this if it were infected.) He prescribed Cefzil pills for the infection and Ear-Gesic drops for pain. However, the pain has only gotten worse! The ear drops have not helped at all, and this morning when I got up, the side of my face around my ear was swollen. Is this normal? I have been taking Aleve for the pain, which helps only a little. How long does it take for the antibiotic to take effect so that I am not in pain?
    Reply
     
    avatar
    Rod_Moser_PA_PhD responded:
    I am very sorry, but I have no way of examining you in order to confirm (or dispute) your diagnosis of a middle ear infection. I am concerned that your antibiotic has not helped yhus far and that you now have increased pain and swelling of your face. You most definitely need to see your doctor again, or see an ENT for a second opinion.

    As much as I would like to help, without the ability to examine you first-hand, I would only be offering a blind guess.
     
    avatar
    ladycandy responded:
    Hi: I went to the emergence room on 2/1/09 because I was having problems hearing and the doctor told me that I had 2 middle ear infections and he gave me antibiotic for 4 days. It was "Azithromycin 250MG" and he gave me "Ibuprofen 800MG" well the 4 days are up and I do not fill any better. I would like to know if you would know of a facility that I can go to that takes people that does not have Health Insurance . Because I really need to see a doctor about this again it's driving me crazy. Any info would really help. Thank you!
     
    avatar
    Rod_Moser_PA_PhD responded:
    Since I do not know where you live, I would not be able to help you. Besides, WedMD does not permit referrals to specific doctors or clinics even if I did know one that could help you.

    Azithromycin is taken for FIVE DAYS, but it stays working in your system for TEN. You are really only half way through your treatment. It would most likely be okay for for you to wait a bit longer.

    Call your country health department and see if they have any free clinics in your area.


    Helpful Tips

    Help me some one please i need help with my son
    My son is 10 months old and when he was a month he had hopping cough and i took him to the doctors 3 times and they didnt pick up on it so ... More
    Was this Helpful?
    0 of 0 found this helpful

    Expert Blog

    Focus on Flu

    Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.